Facebook Pixel
EmpowHER Guest

feeling pregnant while on the pill?

By Anonymous July 29, 2015 - 12:24pm
Rate This

I've been on ocella / syeda birth control pills for about two years now (December 2013) and have always taken my pills fairly consistently everyday. After I had tried to skip placebo pills in May, this year, I had breakthrough bleeding for the rest of the pack til it went back to normal in June on the start of my new pack. I have been extremely consistent since then, taking it everyday at 10 am, because I do not want to undergo spotting. I had a normal period in June and July. I had gotten tested for pregnancy and STDS on July 8th because I have been having sex with my partner without a condom since the start of May (this has been going on every few months, he is the only person I don't use a condom with), all of which was negative. We have had sex 4 more times since after my testing. The last time was July 20th. A few days after sex, I have had tender breasts, increased vaginal discharge, and cramps/stomach fluttering. This is two weeks before my upcoming period during placebo week. I usually have cramps and somewhat sore breasts at the end of my placebo week, then I get my period. Right now I have 4 days of pills left until my placebo week with these symptoms. I'm confused and don't understand why or how that I might be pregnant if I have taken my pills every single at the same time. I got tested today (July 29) at the clinic for pregnancy, which came out negative. Why are these symptoms so severe/earlier than usual and was it too early to test if I was pregnant, even through the doctors?

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post!

When a woman is on the Pill, she normally doesn't have the usual hormonal ups and downs since she is so regulated by synthetic hormones. But this isn't all the case and the reason why you have been feeling how you do may not be possible to pin point. The human body has it's own way of responding to different medications or even situations.

You have tested quite early for pregnancy so it may have been too early. But a pregnancy risk for your is less than 2%. Is pregnancy a fear for you? If so, overthinking things may be causing these physical symptoms. If your bleeding doesn't occur as usual you can test again but I think it probably will. Try to put it out of your mind as stress can cause hormonal fluctuations despite being on the pill. Bear in mind how low your risk is.


July 29, 2015 - 3:05pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!